MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74120162
Medical Device Problem Codes Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Test Result (2695); Unspecified Immune System Problem (4435); Metal Related Pathology (4530)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a right hip revision due to persistent pain, clicking sound and elevated test results.
 
Additional Manufacturer Narrative
Smith + nephew is submitting this report pursuant to the provisions of 21cfr, part 803.This report may be based upon information which smith + nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith + nephew, or its employees, that the report constitutes an admission that the device, smith + nephew or its employees caused or contributed to the potential event described in this report.- attachment: [287917 summary.Pdf].
 
Additional Manufacturer Narrative
D4 part number and udi corrected.Smith + nephew is submitting this report pursuant to the provisions of 21cfr, part 803.This report may be based upon information which smith + nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith + nephew, or its employees, that the report constitutes an admission that the device, smith + nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that, after bhr surgery had been performed on (b)(6) 2012, the patient experienced release of metals from the implants.And was diagnosed with metal toxicity.Several intervention dates were noted.The bhr implants were explanted on (b)(6) 2018 and replaced with standard prosthesis.The metallosis was determined as resolved.

Brand Name
BHR ACETABULAR CUP 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK   CV31 3HL
Manufacturer Contact
sarah freestone
MDR Report Key9587077
Report Number3005975929-2020-00015
Device Sequence Number11557082
Product Code NXT
UDI-Device Identifier03596010502629
UDI-Public03596010502629
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2015
Device Model Number74120162
Device Catalogue Number74120152
Device Lot NumberUNREADABLE
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer05/01/2020
05/01/2020
09/10/2025
09/22/2025
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date05/05/2020
05/06/2020
09/10/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2746-2015
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74121146 / LOT NUMBER 10DW26735.; FEMORAL HEAD 74121146/ 10DW26735.; FEMORAL HEAD 74121146/ 10DW26735
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale